Mother talks about son who may have died from cheese heroin

Print
Email
|

by REBECCA LOPEZ

Bio | Email | Follow: @rlopezwfaa

WFAA

Posted on May 21, 2012 at 6:12 PM

Updated Monday, May 21 at 6:19 PM

GARLAND — Roxy Capetillo remembers when her son, Manuel, and his friends played basketball together near her home.

"Now, it's silence all around me," Capetillo said. "It's like something empty. It's just not the same. I think about every holiday, every birthday. How is it going to be the same? Never going to be the same."

Her 16-year-old son died in the arms of his friend last month. That friend broke the news.

"He's like, 'Manuel's dead. Manuel's dead,'" Capetillo said.

Toxicology hasn’t confirmed it yet, but Capetillo said her son died from a cheese heroin overdose. Cheese heroin is a deadly mixture of heroin and Tylenol P.M. pain reliever.

Capetillo said her son had been hooked on the drug for months. She knew it because of the way he and his friends acted.

"They would always be tired or they talked real slow, and they would sleep all day like something was going on," she said.

Capetillo said Manny went to rehab, but it didn’t work. She would beg him to get off the drug, but that didn’t work, either.

Peer pressure seemed to win where motherly love didn’t.

“He knew he was better than this," Capetillo said. "He wanted to change his life, but when you are with your friends, you get caught up."

Cheese heroin is prevalent in the Latino community. It’s simple to make and cheap to buy — but deadly.

"He was supposed to be here, and I would say, why Manuel? Why Manuel?" Capetillo said. "He was loved by so many people."

Dallas police are looking into the cases of two teens whose deaths may also be linked to cheese heroin.

E-mail rlopez@wfaa.com

Print
Email
|